MAUDE Adverse Event Report: GYRUS ACMI, INC 0.035" HYBRID WIRE, BOX OF 5; STYLET, URETERAL

GYRUS ACMI, INC 0.035" HYBRID WIRE, BOX OF 5; STYLET, URETERAL
Model Number GWH3505R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is still under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
It was reported the hydrophilic coating of the.035" hybrid wire was detached inside the patient's body during a retrograde intrarenal surgery.The coating was reported to be detached at the middle and in multiple pieces.The user was able to retrieve all of the pieces.The procedure was completed with a similar device.No patient harm or impact was reported due to this occurrence.
 
Additional Manufacturer Narrative
D4: the device lot was updated to the lot found on the returned label.This supplemental report is being submitted to provide the results of the manufacturer's investigation.An evaluation of the device, a review of the device history record (dhr), and a review of the instructions for use (ifu) was conducted as part of the investigation.The device was returned with the original packaging.The device was coiled in the original protective hoop.The thumb advance inducer was not returned.The guidewire was inspected and there was damage on the hydrophilic tip.The rest of the guidewire did not show any visible damage.The damage on the tip was a small piece of the hydrophilic coating missing.The inner wire of the tip was not exposed.The missing piece was near the base of the coating, where the floppy tip connects to the main guidewire.The hydrophilic coating had some cracking throughout the whole tip.The damage of the coating was confirmed, however it is very unlikely that this coating was broken in multiple pieces.The review of the dhr did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.The root cause of the damage was unable to be confirmed.A possible cause is sharp bending of the device causing this damage.The ifu contains the following statements: "the tips of some metal instruments may cause the coating material on the guidewire to be scraped off under conditions of sharp bending or kinking.If this occurs, it is recommended that any fragments of the outer coating material be removed.While advancing or withdrawing any coated guidewire, avoid sharply bending or kinking the portion of the guidewire that extends beyond the instrument." olympus will continue to monitor for similar events.

Brand Name
0.035" HYBRID WIRE, BOX OF 5
Common Device Name
STYLET, URETERAL
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11174550
Report Number3003790304-2021-00012
Device Sequence Number3727076
Product Code EYA
UDI-Device Identifier00821925031425
UDI-Public00821925031425
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT-EYA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGWH3505R
Device Lot Number92000247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1